Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 80, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 12, 2000, 3:24 PM CDT for Van Zandt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 3:24 PM CDT (20:24 UTC)
- Expired
- Sep 12, 2000, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 122027 FFWFWD TXC467-122330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 630 PM CDT. * AT 324 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED 3 TO 4 INCHES OF RAIN HAD FALLEN BETWEEN CANTON AND WILL POINT...WITH HEAVY RAIN CONTINUING IN THE SAME AREA. EVEN THROUGH IT HAS BEEN DRY THE GROUND SURFACE HAS BECOME HARD AND COMPACTED...MAKING IT HARD FOR HEAVY RAIN TO SOAK INTO THE GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3279 9604 3238 9604 3237 9567 3274 9576
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:18 PM CDT, 6 minutes earlier.
Area forecast discussion, Sep 12, 3:18 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT TUE SEP 12 2000 ...MAJOR RAINFALL EVENT MISSES THE BUCKET...DFW OFFICIAL SITE REMAINS DRY... QUITE BUSY TODAY WITH SEVERE STORMS AND HEAVY RAINFALL. THIS EVENT WILL TRANSLATE SOUTHWARD TONIGHT AND BOIL UP AGAIN WEDNESDAY IN THE SOUTHERN AREAS. OKLAHOMA FRONT WILL BE HARD PRESS TO PUSH SOUTH OF RED RIVER. HOWEVER...A WEAK SURFACE TROUGH IS POSITIONED ACROSS THE CWA WITH WINDS BECOMING EASTERLY WITH TIME. HIGH CAPE VALUES AND PWS OVER SOUTHERN SECTIONS LEADS TO POTENTIAL OF ADDITIONAL DAMAGING OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL THROUGH TONIGHT. ANOTHER ROUND OF STORMS EXPECTED WEDNESDAY ON SOUTH SIDE OF SURFACE...BUT NOT AS INTENSE AS TODAY. LINGERING AFTERNOON THUNDERSTORMS EXPECTED SOUTHERN HALF THURSDAY. SLIGHTLY COOLER TEMPERATURES NORTHERN AREAS DUE TO UPSLOPE WINDS AND DRIER AIR. LITTLE CHANGE DOWN SOUTH. INCREASED POPS AHEAD OF SYSTEM. EXTENDED...ANOTHER FRONT ON EXPECTED SUNDAY WITH A SLIGHT CHANCE OF RAIN ACROSS THE NORTHERN HALF. OTHERWISE NEAR SEASONAL TEMPERATURES EXPECTED. 75 DFW 71/90/68/92 1100 ACT 71/88/67/94 6423 .FTW...NWONE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 64 min |
| Sep 12, 10:00 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 4 hr |
| Sep 12, 11:23 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Sep 12, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Sep 12, 1:25 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Sep 12, 1:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 60 min |
| Sep 12, 1:45 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Sep 12, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 47 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.